MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Patient Involvement (2645); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.Date of event: unknown/not provided.If implanted; give date: unknown/not provided.If explanted; give date: unknown/not provided.Device evaluation: the complaint unit was received for evaluation.Visual inspection using microscope magnification was performed.The lens was observed cut.Only one half of the lens including a haptic was returned.Also, another haptic was observed broken and adhered to the optic section of the lens confirming the reported issue.Residue of viscoelastic (ovd) were detected in the lens piece returned.The condition of the lens and the way in which the cut is formed is consistent with a lens that has been cut as part of the surgical process.The reported issue was confirmed on the return.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.Attempt has been made to obtain missing information; however, to date, no response has been received.
 
Event or Problem Description
It was reported that the intraocular lens (iol) had a broken haptic.No additional information has been provided to abbott medical optics.
 
Additional Manufacturer Narrative
Additional information: in the initial mdr submitted, the device evaluation stated that the product was broken.Further investigation found that the haptic was in fact detached.The following section has been updated accordingly.No additional information was provided.The complaint unit was received for evaluation.Visual inspection using microscope magnification was performed.The lens was observed cut.Only one half of the lens including a haptic was returned.Also, another haptic was observed detached.Residue of viscoelastic (ovd) was detected in the piece of lens returned.The condition of the lens and the way in which the cut is formed is consistent with a lens that has been cut as part of the surgical process.The reported issue was not confirmed on the return.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information: during a follow up, the customer stated that there was no patient involvement.(b)(4).All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6822736
Report Number2648035-2017-01553
Device Sequence Number13463080
Product Code HQL
UDI-Device Identifier05050474531567
UDI-Public(01)05050474531567(17)190728
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/28/2019
Device Model NumberZCB00
Device Catalogue NumberZCB0000125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2017
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer08/30/2017
09/14/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date09/15/2017
10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1